MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 05/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that following an intraocular lens (iol) implant procedure, the patient experienced visual disturbances to secondary to cataract surgery.The iol was exchanged for another lens model 10 months following the initial implant procedure.Additional information received and stated that the patient was not hospitalized for the event and there was no patient harm.
 
Additional Manufacturer Narrative
The lens was returned in a specimen cup.Solution was dried on the lens.The optic was cut into pieces (some pieces were not returned), typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.The file indicated the use of a qualified lens/delivery system combination.The viscoelastic indicated is not qualified for the lens/delivery system combination.The root cause for the reported residual myopia could not be determined.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The file indicated that the multifocal company lens 24.0 diopter, add power +2.2 & 3.2 lens model was replaced with a non-company monofocal lens model.Information was provided that the "patient was poor adopting to multifocal technology".Due to the exchange of a multifocal lens to a monofocal lens, this may suggest that the replacement lens model was an improved choice for the patient's vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15914629
Report Number1119421-2022-02565
Device Sequence Number4397287
Product Code MFK
UDI-Device Identifier00380652429795
UDI-Public00380652429795
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberTFAT00
Device Catalogue NumberTFAT00.240
Device Lot Number12757421
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC PLUS; MONARCH III CARTRIDGE D; MONARCH III INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown